Hail, Wayne
- When
- August 4, 5:45 PM CST
- Where
- Wayne County, Shook
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.050, -90.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 4, 1:50 PM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 250 PM CDT WED AUG 04 2004 .DISCUSSION... MAIN CONCERNS FOR THIS FORECAST ARE POPS FOR THIS AFTERNOON AND TONIGHT...AND THEN HOW COOL IT WILL BE INTO THE FIRST HALF OF THE WEEKEND. A SURFACE BOUNDARY FROM LAST NIGHTS CONVECTION TO OUR NORTH...HAS PUSHED ABOUT HALF WAY THROUGH THE AREA. NORTH OF THE BOUNDARY...SURFACE MOISTURE IS NOT AS PLENTIFUL AS IT IS ACROSS SOUTHEAST MISSOURI AND WESTERN KENTUCKY. A CAP HAS HELD OFF CONVECTIVE DEVELOPMENT OVER ALL BUT THE PENNYRILE REGION OF WESTERN KENTUCKY THROUGH EARLY AFTERNOON. CLOUD COVER OVER THE SOUTHERN HALF OF THE AREA...HAS ALSO HELPED TO INHIBIT DESTABILIZATION. SHOULD SEE SCATTERED TSRA DEVELOPMENT ACROSS FAR SOUTHERN ILLINOIS AND WEST KENTUCKY INTO THE EVENING HOURS. WINDS FIELDS ARE NOT ALL THAT IMPRESSIVE...BUT SOME DRY AIR ALOFT...AND SUFFICIENT INSTABILITY SHOULD EXIST FOR A FEW PULSY SEVERE STORMS...WITH DAMAGING WINDS THE PRIMARY THREAT. THE STORMS SHOULD MOVE QUICKLY ENOUGH TO THE EAST...TO PREVENT ANY LOCALIZED FLOODING PROBLEMS. THE ETA ALSO INDICATES SOME POTENTIAL FOR CONVECTION NEAR A TROUGH AROUND 850MB ALONG THE I-64 CORRIDOR LATER THIS EVENING. THERE HAS BEEN MEAGER CONVECTION ASSOCIATED WITH THIS FEATURE TO THE NORTHWEST OF KSTL ALL DAY. SO WILL KEEP CHANCE POPS GOING FOR THE ENTIRE AREA THIS EVENING...WITH THE BEST CHANCE IN THE PENNYRILE. A COLD FRONT WILL MOVE THROUGH THE AREA...BRINGING NOTICEABLY COOLER AIR INTO THE REGION BY MORNING. HOWEVER...MOISTURE OFF THE SURFACE WILL LIKELY KEEP THE ENTIRE AREA CLOUDY THROUGH MUCH OF THE NIGHT. BOTTOM LINE IS THAT TEMPERATURES WILL ONLY FALL INTO THE MID TO UPPER 60S AREAWIDE. SKIES SHOULD CLEAR FROM NORTHWEST TO SOUTHEAST THURSDAY...AS ANOTHER NICE CANADIAN SURFACE HIGH BUILDS INTO THE REGION. NORTH WINDS WILL CONTINUE TO BRING COOL AND DRY AIR INTO FORECAST AREA. GENERALLY DISCOUNTED THE COOLISH FWC GUIDANCE...AND WENT WITH HIGHS IN THE LOWER 80S. FOR THURSDAY NIGHT...WINDS WILL STAY UP A BIT...BUT PURE ADVECTION SHOULD ALLOW FOR TEMPERATURES TO FALL INTO THE 50S AREAWIDE. THE SURFACE HIGH WILL SETTLE OVER THE REGION FRIDAY AND FRIDAY NIGHT. SO FRIDAY WILL BE THE COOLEST DAY OF THE WEEK...WITH MANY PLACES STRUGGLING TO REACH 80 DEGREES. HOWEVER...FRIDAY NIGHT SOME LOCATIONS COULD DROP INTO THE UPPER 40S...ESPECIALLY KMVN...BUT LOWER TO MIDDLE 50S WILL BE COMMON. THE WEEKEND CONTINUES TO LOOK DRY...DESPITE THE TRICKY NORTHWEST FLOW REGIME. TEMPERATURES WILL SLOWLY MODERATE...TO NEAR NORMAL LEVELS BY MONDAY. OUR NEXT CHANCE OF PRECIPTITATION WILL BE ASSOCIATED WITH YET ANOTHER COLD FRONT MOVING TOWARD THE AREA IN NORTHWEST FLOW FOR THE FIRST PART OF NEXT WEEK. THE MEDIUM RANGE MODELS ARE IN AGREEMENT IN A SLOWER SOLUTION THAN CURRENTLY FORECAST...SO HAVE SHAVED OFF THE SOUTHEASTWARD EXTENT OF POPS SUNDAY NIGHT AND MONDAY. IT APPEARS THAT A FRONT WILL MOVE INTO THE AREA LATE MONDAY NIGHT...AND WILL SWEEP THROUGH THE ENTIRE REGION TUESDAY. WILL HAVE CHANCE POPS AREAWIDE FOR BOTH PERIODS. WILL KEEP SOME LINGERING POPS TUESDAY NIGHT...ESPECIALLY IN THE SOUTHEAST. TEMPERATURES WILL FALL TO BELOW NORMAL LEVELS AGAIN TUESDAY AND WEDNESDAY BEHIND THE FRONT. HOWEVER...NOT NEARLY AS COOL AS LATE THIS WEEK. WEDNESDAY...THE NEW DAY 7...LOOKS DRY WITH SURFACE HIGH PRESSURE ONCE AGAIN BUILDING ACROSS THE REGION UNDER NORTHWEST FLOW ALOFT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 339 AM CDT WED AUG 4 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-051000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 339 AM CDT WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT. THE MAIN HAZARDS WILL BE DAMAGING WIND AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SUNDAY. FROM SUNDAY NIGHT THROUGH TUESDAY...THERE IS A CHANCE OF THUNDERSTORMS...BUT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND EARLY TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
528 PM CDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 NW HOPKINSVILLE 36.91N 87.55W
08/04/2004 CHRISTIAN KY TRAINED SPOTTER
SEVERAL TREES DOWN ON HOMINY GROVE ROAD AND WOODBURN HAY
ROAD. NWS TRAINED SPOTTER ESTIMATED WINDS APPROXIMATELY
40 MPH WITH STORMS.
&&
SMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
531 PM CDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG 10 N HOPKINSVILLE 37.00N 87.49W
08/04/2004 CHRISTIAN KY EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN ACROSS RURAL NORTHERN
CHRISTIAN COUNTY.
&&
SMITHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 544 PM CDT WED AUG 4 2004 KYZ017-022-050000- CHRISTIAN KY-TODD KY- 544 PM CDT WED AUG 4 2004 ...LOCALLY HEAVY RAIN AND GUSTY WINDS WILL CONTINUE ACROSS CHRISTIAN AND TODD COUNTIES THROUGH 700 PM CDT... PERSISTENT SHOWERS AND THUNDERSTORMS CONTINUE ACROSS CHRISTIAN COUNTY FROM HAWKINS AND GRACEY...EAST TO HOPKINSVILLE...THEN ONWARD TO ELKTON AND GUTHRIE IN TODD COUNTY KENTUCKY. AS THESE STORMS CONTINUE TO DRIVE SLOWLY SOUTH THROUGH CHRISTIAN AND TODD COUNTIES...HOURLY RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS. IN ADDITION...THESE STORMS ARE CAPABLE OF PRODUCING LOCAL WIND GUSTS BETWEEN 40 AND 45 MPH. THESE THUNDERSTORM WIND GUSTS CAN FALL WEAK OR DISEASED TREES...AS WELL AS BREAK SMALL TREE LIMBS. LOOSE OBJECTS AND LOOSELY BUILT STRUCTURES MAY ALSO BE TOSSED AROUND OR KNOCKED DOWN. PERSONS IN THE PATH OF THESE STORMS SHOULD BE WATCHFUL FOR HEAVY RAIN AND AVOID ROUTES WHERE WATER MAY BE PONDING ACROSS THE ROAD. FREQUENT AND DANGEROUS LIGHTNING CAN ALSO BE EXPECTED WITH THE STRONGER STORMS...SO PERSONS SHOULD SEEK SHELTER INDOORS UNTIL THE STORMS HAVE MOVED WELL PAST THEIR AREA. SMITH
The Paducah radar (KPAH), 137 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415424.